MAUDE Adverse Event Report: DEPUY MITEK LLC US BIO-INTRAFIX TAPERED SCREW, 7-9 MM X 30 MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIO-INTRAFIX TAPERED SCREW, 7-9 MM X 30 MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 254628
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a healthcare professional in china that during a anterior cruciate ligament reconstruction procedure on (b)(6) 2022, it was observed that the anchor on the bio-intrafix tibial sheath - large device was broken off.Removed all the broken parts.Another like device was used to complete the surgery.There were no adverse consequences to the patient nor surgical delay reported.No additional information could be provided.
 
Event or Problem Description
It was reported by a healthcare professional in china that during a anterior cruciate ligament reconstruction procedure on (b)(6) 2022, it was observed that the bio-intrafix tapered screw, 7-9 mm x 30 mm device was broken off.Removed all the broken parts.Another like device was used to complete the surgery.There were no adverse consequences to the patient nor surgical delay reported.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary :the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Only the sleeve was received for evaluation.The sheaths of the sleeve were cracked.Since the anchor was not returned, this complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device lot number: 8l58086, and no non-conformances were identified.At this time, with the information provided, a definite root case cannot be determined for this failure.The anchor breakages are associated with off -axis insertion, levering during insertion or excess tension applied on sutures which caused damage on the anchor during the use.The possible root cause can be related with the damage in the anchor which could¿ve caused the anchor to fall off the inserter.However, it cannot be conclusively affirmed.As per ifu, failure to use the guidewire may result in the tibial tapered screw diverging through the tibial sheath.) place the appropriate size (refer to sizing guideline instructions above) tibial tapered screw onto the hex driver and slide them over the guide wire into the tibial sheath.Apply tension on the graft strands distally, and insert the tibial tapered screw until it is flush with the tibial cortex.At this time, no corrective action is required, and no further action is warranted, as the device was repaired and is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BIO-INTRAFIX TAPERED SCREW, 7-9 MM X 30 MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15654647
Report Number1221934-2022-03226
Device Sequence Number2356732
Product Code HWC
UDI-Device Identifier10886705013210
UDI-Public10886705013210
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number254628
Device Catalogue Number254624
Device Lot Number8L58086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2022
Supplement Date Received by Manufacturer11/01/2022
11/04/2022
12/19/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/02/2022
11/07/2022
12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown